Alert archive / Texas / High Wind Warnings in 2013

High Wind Warning 8, NWS Lubbock, TX

June 20, 20134 counties in Texas

NWS Lubbock, TX issued this high wind warning at Jun 20, 2013, 8:07 PM CDT for 4 counties in Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2013, 8:07 PM CDT (01:07 UTC)
Expired
Jun 20, 2013, 9:00 PM CDT
In force
53 min
Issued by
NWS Lubbock, TX

Counties Briscoe County, TX, Floyd County, TX, Hale County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 77 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2013-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2013-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2272 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
2430 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WWUS74 KLUB 210107
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
807 PM CDT THU JUN 20 2013

TXZ023-024-029-030-210215-
/O.NEW.KLUB.HW.W.0008.130621T0107Z-130621T0200Z/
SWISHER-BRISCOE-HALE-FLOYD-
INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE...
PLAINVIEW...FLOYDADA...LOCKNEY
807 PM CDT THU JUN 20 2013

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TIMING...UNTIL 915 PM THIS EVENING.

* WINDS...WESTERLY WINDS FROM 40 MPH WITH GUSTS AS HIGH AS 65 MPH.

* IMPACTS...DAMAGE TO TREES AND BRANCHES...BLOWING DEBRIS...AND
  VERY DENSE BLOWING DUST WITH NEAR ZERO VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ021-022-210215-
/O.NEW.KLUB.WI.Y.0012.130621T0107Z-130621T0200Z/
PARMER-CASTRO-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART
807 PM CDT THU JUN 20 2013

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TIMING...UNTIL 9 PM THIS EVENING.

* WINDS...SOUTH TO SOUTHEAST WINDS FROM 30 TO 35 MPH WITH GUSTS TO
  50 OR 55 MPH.

* IMPACTS...AREAS OF DENSE BLOWING DUST WITH FLYING DEBRIS AND
  POSSIBLE DAMAGE TO TREE BRANCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
406 
WWUS74 KLUB 210206
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
906 PM CDT THU JUN 20 2013

TXZ023-024-029-030-210315-
/O.EXP.KLUB.HW.W.0008.000000T0000Z-130621T0200Z/
SWISHER-BRISCOE-HALE-FLOYD-
INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE...
PLAINVIEW...FLOYDADA...LOCKNEY
906 PM CDT THU JUN 20 2013

...HIGH WIND WARNING HAS EXPIRED...

THE OUTFLOW BOUNDARY FROM THUNDERSTORMS THAT HAD PRODUCED HIGH
WINDS HAS DECREASED IN INTENSITY. STRONG WINDS ARE STILL EXPECTED
FOR THE NEXT FEW HOURS.

$$

TXZ021-022-210315-
/O.EXP.KLUB.WI.Y.0012.000000T0000Z-130621T0200Z/
PARMER-CASTRO-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART
906 PM CDT THU JUN 20 2013

...WIND ADVISORY HAS EXPIRED...

THE OUTFLOW BOUNDARY FROM THUNDERSTORMS THAT HAD PRODUCED HIGH
WINDS HAS DECREASED IN INTENSITY. STRONG WINDS ARE STILL EXPECTED
FOR THE NEXT FEW HOURS.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Jun 20, 6:18 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 20, 6:18 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
618 PM CDT THU JUN 20 2013

.AVIATION...
LOW VISBYS WILL CONTINUE THROUGH THE EARLY EVENING AS WINDS REMAIN
STOUT OUT OF THE SOUTH. THERE IS A SMALL CHANCE AT THUNDERSTORMS
CURRENTLY TO THE WEST OF KLBB TO AFFECT THAT TAF SITE LATER THIS
EVENING. HOWEVER...CONFIDENCE IS TOO LOW AT THE MOMENT TO INCLUDE
IN THE TAF. SIMILAR WINDS ON FRIDAY AFTERNOON WILL LIKELY LEAD TO
RESTRICTIONS TO THE VISIBILITIES DUE TO BLOWING DUST.

&&

.PREV DISCUSSION... /ISSUED 332 PM CDT THU JUN 20 2013/

SHORT TERM...
STRONG SURFACE HEATING CONTINUES THIS AFTERNOON IN MODEST MOIST
SOUTHERLY LOW LEVEL FLOW AND WEAK YET SLIGHTLY DIVERGENT SOUTHWEST
FLOW ALOFT. MOST SOLUTIONS DEVELOP SCATTERED THUNDERSTORMS INITIALLY
OVER NORTH-NORTHWEST ZONES OVER THE NEXT FEW HOURS...THEN SEND
OUTFLOW SOUTHWARD WHICH MAY SERVE AS FOCUS FOR STORMS OVER SOUTHERN
AREAS BY EARLY EVENING. ACTIVITY SHOULD ALSO BE INFLUENCED AGAIN BY
APPROACHING STORMS THROUGH EASTERN NEW MEXICO. MINOR CHANGES TONIGHT
THOUGH INCREASED THUNDERSTORM COVERAGE SLIGHTLY AND CONTINUED
BLOWING DUST MENTION CENTRAL AREAS INTO THE EVENING AS SURFACE WINDS
SHOULD STAY ELEVATED JUST ENOUGH. STILL ALSO ANTICIPATING AT LEAST
ISOLATED SEVERE THREAT WITH CAPES FROM 1500 TO 2500 JOULES PER
KILOGRAM THOUGH WINDS ALOFT DO NOT APPEAR STRONG ENOUGH TO SUPPORT
WELL ORGANIZED SYSTEMS TONIGHT. SOME CONCERN HOWEVER THAT SHOULD AN
OUTFLOW DEVELOP AS EXPECTED IT MAY SERVE AS ADDITIONAL FOCUS.
ACTIVITY SHOULD WANE OVERNIGHT THEN CLEAR OUT EARLY MORNING WITH A
POSSIBLE REPEAT TOMORROW AFTERNOON. MINOR CHANGES FRIDAY AS WELL.
RMCQUEEN

LONG TERM...
LITTLE CHANGE IN THINKING THROUGH THE EXTENDED WITH THE SOUTH PLAINS
REGION TO BE POSITIONED ON THE FRINGE OF SOUTHWEST FLOW ALOFT
THROUGH EARLY NEXT WEEK. THIS WILL OCCUR AS AN UPPER RIDGE AXIS
STRETCHES FROM NORTHERN MEXICO OFF TO OUR SOUTH AND EAST AND A
COUPLE OF ITERATIONS OF A WESTERN CONUS TROUGH EVOLVE. THIS PATTERN
WILL SUPPORT CONTINUED SOUTHERLY LOW-LEVEL FLOW AND TOASTY
TEMPERATURES AS SFC TROUGHING PERSISTS IN THE LEE OF THE ROCKIES.
EXPECT TEMPERATURES TO TOP OUT EACH DAY SEVERAL DEGREES ABOVE
AVERAGE...WITH LOWS ON THE WARM SIDE OF AVERAGE AS WELL. REGARDING
THUNDER CHANCES...BETWEEN THE WESTERN TROUGH AND EASTERN RIDGE A
PLUME OF SUB-TROPICAL MOISTURE WILL STREAM OVER FROM THE SOUTHWEST
AND COUPLED WITH STRONG HEATING...CONVERGENCE ALONG THE SFC TROUGH
POSITIONED SOMEWHERE NEAR/IN THE WESTERN ZONES AND PERHAPS EVEN WEAK
UPPER SUPPORT OCCASIONALLY GRAZING THE AREA...IT DOES APPEAR AT
LEAST THE WESTERN ZONES WILL SEE A CHANCE OF LATE AFTN/EVENING
STORMS THROUGH THE WEEKEND. GIVEN THE SOUTHWESTERLY STEERING
FLOW...ANY ACTIVITY WILL TRY AND MAKE SOME PROGRESS EASTWARD THOUGH
INCREASED CAPPING WILL TEND TO THWART THIS EFFORT SOMEWHAT.
HENCE...HAVE MAINTAINED POPS FRIDAY AND SATURDAY AFTN/EVENING
SPREADING EASTWARD ACROSS THE CAPROCK AND ALSO INSERTED LOW POPS ON
SUNDAY AFTN/EVENING TOO. MODEST INSTABILITY AND DEEP LAYER SHEAR
EACH AFTERNOON COULD ALSO SUPPORT A FEW STRONG TO SEVERE STORMS. IN
ADDITION...THE BREEZY SOUTHERLY WINDS EACH DAY COUPLED WITH ALL THE
FINE DUST SITTING ON THE TOP SOIL WILL LIKELY CREATE AREAS OF
BLOWING DUST...LIKE WE HAVE SEEN THE PAST TWO DAYS...AND HAVE ADDED
A MENTION IN THE GRIDS.

THIS PATTERN COULD PERSIST INTO MONDAY...BUT THE GFS PROGS THE SFC
TROUGH AND BETTER THUNDER CHANCES TO SHIFT A LITTLE FURTHER TO THE
WEST/NORTHWEST AND FOR THIS REASON HAVE KEPT THE FORECAST DRY THEN.
AFTER THAT...UPPER RIDGING IS FORECAST TO RETROGRADE WESTWARD AND
AMPLIFY OVER THE FOUR CORNERS. THIS WILL KEEP TEMPERATURES HOT
THOUGH LIKELY BRING AN END TO THUNDER CHANCES.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        64  91  64  93  65 /  40  20  30  20  20
TULIA         66  91  66  94  67 /  40  20  20  10  20
PLAINVIEW     68  92  68  93  68 /  40  20  20  10  10
LEVELLAND     67  93  68  94  68 /  40  20  20  10  20
LUBBOCK       68  92  69  94  70 /  40  10  20  10  10
DENVER CITY   67  94  67  95  67 /  40  20  20  20  20
BROWNFIELD    68  93  68  95  68 /  40  20  20  10  10
CHILDRESS     70  95  70  96  70 /  20  10  10  10  10
SPUR          71  95  70  97  71 /  20  10  10  10  10
ASPERMONT     72  95  71  98  72 /  10  10  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01
Hazardous weather outlook, Jun 20, 11:56 AM CDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1156 AM CDT THU JUN 20 2013

TXZ021>044-211700-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1156 AM CDT THU JUN 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS LATER TODAY WEST OF A
CHILDRESS TO POST LINE...WITH GREATEST CONCERN ACROSS THE NORTHERN
SOUTH PLAINS AND SOUTHWESTERN TEXAS PANHANDLE. MAIN THREATS WILL
BE BASEBALL SIZE HAIL...DAMAGING WINDS...AND PERHAPS AN ISOLATED
TORNADO. THE SEVERE WEATHER THREAT IS EXPECTED TO COMMENCE NEAR
THE STATE LINE BY MID AFTERNOON THEN EDGE EAST LATE IN THE
AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY
AFTERNOON AND EVENING...AND AGAIN SATURDAY AFTERNOON AND EVENING...
MAINLY ACROSS THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWEST TEXAS
PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY REQUIRED LATE THIS AFTERNOON THROUGH
THE EVENING.

In the hours before

Local storm report, Jun 20, 6:36 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
636 PM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     TSTM WND GST     LAZBUDDIE               34.39N 102.61W
06/20/2013  M63 MPH          PARMER             TX   BROADCAST MEDIA

            SCHOOLNET WEATHER STATION REPORT AT LAZBUDDIE HIGH

&&

EVENT NUMBER LUB1300389

CALDRICH
Local storm report, Jun 20, 7:01 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
701 PM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND GST     2 NE DIMMITT            34.57N 102.29W
06/20/2013  M65 MPH          CASTRO             TX   MESONET

            WEST TEXAS MESONET

&&

EVENT NUMBER LUB1300390

CALDRICH
Local storm report, Jun 20, 7:13 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
713 PM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     2 NE DIMMITT            34.57N 102.29W
06/20/2013  M59 MPH          CASTRO             TX   MESONET

            WEST TEXAS MESONET

&&

EVENT NUMBER LUB1300391

CALDRICH
Special weather statement, Jun 20, 7:19 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
719 PM CDT THU JUN 20 2013

TXZ023-029-034>036-210100-
CROSBY-HALE-HOCKLEY-LUBBOCK-SWISHER-
719 PM CDT THU JUN 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR HOCKLEY...LUBBOCK...CROSBY...HALE
 AND SWISHER COUNTIES...

AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM GUST FRONT ALONG A LINE EXTENDING FROM 17 MILES
NORTHWEST OF TULIA TO 7 MILES WEST OF HALE CENTER TO 16 MILES
SOUTHWEST OF ABERNATHY TO 33 MILES WEST OF SLATON...MOVING EAST AT
40 MPH.

WINDS UP TO 50 MPH...AND NEAR ZERO VISIBILITIES IN BLOWING DUST WILL
OCCUR IMMEDIATELY ALONG AND BEHIND THIS GUST FRONT. IN
ADDITION..FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH A LINE OF STORMS FOLLOWING WELL BEHIND
THE INITIAL GUST FRONT.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. DRIVERS SHOULD REDUCE SPEED AND TURN ON
LOW BEAM HEADLIGHTS WHEN DRIVING INTO AREAS OF BLOWING DUST. STAY
AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3431 10148 3431 10157 3383 10157 3383 10152
      3340 10155 3339 10227 3383 10221 3383 10208
      3430 10208 3431 10199 3475 10199 3475 10149
TIME...MOT...LOC 0016Z 273DEG 36KT 3474 10192 3408 10194
          3368 10201 3339 10218

05
Local storm report, Jun 20, 7:20 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
720 PM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     NON-TSTM WND GST 2 NE FRIONA             34.66N 102.70W
06/20/2013  M59 MPH          PARMER             TX   MESONET

            WEST TEXAS MESONET

&&

EVENT NUMBER LUB1300392

CALDRICH
Local storm report, Jun 20, 8:01 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
801 PM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND GST     1 S PLAINVIEW           34.18N 101.72W
06/20/2013  M61 MPH          HALE               TX   MESONET

            WEST TEXAS MESONET

&&

EVENT NUMBER LUB1300393

CALDRICH

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:19 PM CDTSpecial Weather StatementLUBHale, Lubbock, Swisher41 min
Jun 20, 8:07 PM CDTWind AdvisoryLUBCastro, Parmer53 min
Jun 20, 11:10 PM CDTSpecial Weather StatementLUBHale20 min

Nearby

High Wind Warnings in Texas, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.